Can Blood Pressure Meds Cause Skin Rash?

Question

Asked by Sara24

Can Blood Pressure Meds Cause Skin Rash?

Can blood pressure meds cause skin rash? If so, what will the rash look like? My mother has developed a rash on her chest and we dont know what it is. I was looking on the net because she has a constant cough, and I read that the b/p meds can cause this, so I wanted to know if the meds were also a factor in her break out.

Answer

Sara24,

Thanks for your question. Though not a common side effect, blood pressure medication can cause a rash. Cough is a well recognized side effect of blood pressure medication known as ACE inhibitors. In your Mother's situation, the two may or may not be related to her medication.

I suggest you have your Mother seen by her physician to evaluate the rash, which could be from the medication or possibly from other causes. Also, have the cough checked out. He/she is best to determine if this medication related, or from another source.

Best wishes.

Martin Cane, M.D.